MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SUCTION VALVE

OLYMPUS MEDICAL SYSTEMS CORP. SUCTION VALVE
Model Number MAJ-207
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer, during a therapeutic bronchoscopy procedure, the suction valve would come loose from the bronchoscopes at the slightest movement.Another endoscope was tried with the valve, however, the issue remained.The rubber ring was not left in the bronchoscope.The intended procedure was completed similar device and no surgical delay.No patient harm reported.
 
Additional Manufacturer Narrative
The subject device referenced in this report was not returned for evaluation, therefore the device evaluation could not be completed at this time.The exact cause of the reported event could not be conclusively determined at this time.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.Additional information was requested from the reporter.A supplemental report will be submitted should additional information be made available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record and device manufacture date could not be completed as the device lot number is unknown.Based on the results of the legal manufacturer's investigation, it was surmised that the reported suction valves are within standards, but the loose torque was found to be close to the tolerance limit due to variability in molding.Loosening torque was improved and implemented from lot h1701.Olympus will continue to monitor field performance for this device.

Brand Name
SUCTION VALVE
Common Device Name
SUCTION VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13018050
Report Number8010047-2021-16252
Device Sequence Number14680450
Product Code FAJ
UDI-Device Identifier04953170063428
UDI-Public04953170063428
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K993041
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-207
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRONCHOSCOPES, MODELS # UNKNOWN; BRONCHOSCOPES, MODELS # UNKNOWN.
Patient SexUnknown